Alert archive / Pennsylvania / Winter Storm Warnings in 2019

Winter Storm Warning 4, NWS State College, PA

March 3, 20199 counties in Pennsylvania

NWS State College, PA issued this winter storm warning at Mar 3, 2019, 4:30 AM EST for 9 counties in Pennsylvania. It took effect at Mar 3, 2019, 1:00 PM EST. It was in force for 12 hr. 42 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2019, 4:30 AM EST (09:30 UTC)
In effect from
Mar 3, 2019, 1:00 PM EST
Expired
Mar 4, 2019, 12:55 AM EST
In force
12 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 125 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 6:28 PM ESTSNOW 2.8Scotland, PA
Mar 3, 7:00 PM ESTSNOW 2Lemoyne, PA
Mar 3, 7:30 PM ESTSNOW 4.4Upper Strasburg, PA
Mar 3, 7:40 PM ESTSNOW 2.4Woodstream, PA
Mar 3, 7:45 PM ESTSNOW 3.3Colonial Park, PA
Mar 3, 7:48 PM ESTSNOW 1East Petersburg, PA
Mar 3, 7:50 PM ESTSNOW 3Summerdale, PA
Mar 3, 8:00 PM ESTSNOW 1.8Abbottstown, PA
Mar 3, 8:00 PM ESTSNOW 4West Lancaster, PA
Mar 3, 8:00 PM ESTSNOW 5Fayetteville, PA
Mar 3, 8:10 PM ESTSNOW 3.3Lemoyne, PA
Mar 3, 8:15 PM ESTSNOW 4Lebanon, PA
Mar 3, 8:20 PM ESTSNOW 2.9New Providence, PA
Mar 3, 8:20 PM ESTSNOW 3.4Paxtonia, PA
Mar 3, 8:25 PM ESTSNOW 3Frackville, PA
Mar 3, 8:30 PM ESTSNOW 42 Nw Harrisburg, PA
Mar 3, 8:43 PM ESTSNOW 4Mechanicsburg, PA
Mar 3, 8:53 PM ESTSNOW 4.3Colonial Park, PA
Mar 3, 9:00 PM ESTSLEET 6New Franklin, PA
Mar 3, 9:00 PM ESTSNOW 3Shrewsbury, PA
Mar 3, 9:00 PM ESTSNOW 3.5Lemoyne, PA
Mar 3, 9:10 PM ESTSNOW 4Quarryville, PA
Mar 3, 9:15 PM ESTSNOW 4.5Hoernerstown, PA
Mar 3, 9:17 PM ESTSNOW 5Lebanon, PA
Mar 3, 9:30 PM ESTSNOW 3.8Loganville, PA
Mar 3, 9:30 PM ESTSNOW 5.1Harrisburg, PA
Mar 3, 9:40 PM ESTSNOW 4.5Summerdale, PA
Mar 3, 9:45 PM ESTSNOW 4East Earl, PA
Mar 3, 10:07 PM ESTSNOW 4.2Landisville, PA
Mar 3, 10:12 PM ESTSNOW 4.51 W Elizabethtown, PA
Mar 3, 10:18 PM ESTSNOW 6Greencastle, PA
Mar 3, 10:19 PM ESTSNOW 5.1Woodstream, PA
Mar 3, 10:21 PM ESTSNOW 5.1Mechanicsburg, PA
Mar 3, 10:37 PM ESTSNOW 4.6Hanover, PA
Mar 3, 10:42 PM ESTSNOW 4Millersville, PA
Mar 3, 10:43 PM ESTSNOW 4.5Lancaster, PA
Mar 3, 10:57 PM ESTSNOW 5.5Reinholds, PA
Mar 3, 10:58 PM ESTSNOW 6.5Upper Strasburg, PA
Mar 3, 11:30 PM ESTSNOW 5.9Cashtown, PA
Mar 4, 12:30 AM ESTSNOW 5.63 Sse Harrisburg, PA
Mar 4, 12:30 AM ESTSNOW 5.63 Sse Middletown, PA
Mar 4, 1:00 AM ESTSNOW 5.5Lemoyne, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS41 KCTP 030930
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
430 AM EST Sun Mar 3 2019

PAZ057>059-065-066-032130-
/O.UPG.KCTP.WS.A.0004.190303T1700Z-190304T1200Z/
/O.NEW.KCTP.WS.W.0004.190303T1800Z-190304T0800Z/
Dauphin-Schuylkill-Lebanon-York-Lancaster-
Including the cities of Harrisburg, Hershey, Pottsville, Lebanon,
York, and Lancaster
430 AM EST Sun Mar 3 2019

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM EST MONDAY...

* WHAT...Heavy snow expected. Total accumulations of 5 to 7 
  inches are expected.

* WHERE...Dauphin, Schuylkill, Lebanon, York and Lancaster 
  Counties.

* WHEN...Snow will develop early this afternoon and will taper 
  off after midnight. The heaviest snow will fall this evening. 

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ036-056-063-064-032130-
/O.UPG.KCTP.WS.A.0004.190303T1500Z-190304T1200Z/
/O.NEW.KCTP.WS.W.0004.190303T1800Z-190304T0800Z/
Franklin-Perry-Cumberland-Adams-
Including the cities of Chambersburg, Newport, Carlisle, 
and Gettysburg
430 AM EST Sun Mar 3 2019

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM EST MONDAY...

* WHAT...Heavy snow expected. Total accumulations of around 6 
  inches are expected.

* WHERE...Franklin, Perry, Cumberland and Adams Counties.

* WHEN...Snow will develop early this afternoon and will taper off
  after midnight. The heaviest snow will fall this evening. 

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ049>053-032130-
/O.UPG.KCTP.WS.A.0004.190303T1700Z-190304T1200Z/
/O.EXB.KCTP.WW.Y.0021.190303T1900Z-190304T0700Z/
Union-Snyder-Montour-Northumberland-Columbia-
Including the cities of Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, and Berwick
430 AM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EST MONDAY...

* WHAT...Snow expected. Total accumulations of 3 to 5 inches are 
  expected.

* WHERE...Union, Snyder, Montour, Northumberland and Columbia 
  Counties.

* WHEN...From 2 PM this afternoon to 2 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ024>028-033>035-032130-
/O.UPG.KCTP.WS.A.0004.190303T1500Z-190304T1200Z/
/O.EXB.KCTP.WW.Y.0021.190303T1700Z-190304T0600Z/
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
and McConnellsburg
430 AM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST
MONDAY...

* WHAT...Snow expected. Total accumulations of 3 to 5 inches are 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From noon today to 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ006-011-037-032130-
/O.EXB.KCTP.WW.Y.0021.190303T1900Z-190304T0700Z/
Potter-Cameron-Tioga-
Including the cities of Coudersport, Emporium, Mansfield, 
and Wellsboro
430 AM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EST MONDAY...

* WHAT...Snow expected. Total accumulations of 2 to 4 inches are 
  expected.

* WHERE...Potter, Cameron and Tioga Counties.

* WHEN...From 2 PM this afternoon to 2 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ010-032130-
/O.EXB.KCTP.WW.Y.0021.190303T1700Z-190304T0600Z/
Elk-
Including the cities of St. Marys and Ridgway
430 AM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST
MONDAY...

* WHAT...Snow expected. Total accumulations of around 3 inches 
  are expected.

* WHERE...Elk County.

* WHEN...From noon today to 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ012-041-042-045-046-032130-
/O.EXT.KCTP.WW.Y.0021.190303T1900Z-190304T0700Z/
Northern Clinton-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-
Including the cities of Renovo, Trout Run, Laporte, Lock Haven, 
and Williamsport
430 AM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 AM EST MONDAY...

* WHAT...Snow expected. Total accumulations of 3 to 5 inches are 
  expected.

* WHERE...Northern Clinton, Northern Lycoming, Sullivan, 
  Southern Clinton and Southern Lycoming Counties.

* WHEN...From 2 PM this afternoon to 2 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ017>019-032130-
/O.EXT.KCTP.WW.Y.0021.190303T1700Z-190304T0600Z/
Clearfield-Northern Centre-Southern Centre-
Including the cities of DuBois, Clearfield, Philipsburg, 
and State College
430 AM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 AM
EST MONDAY...

* WHAT...Snow expected. Total accumulations of 3 to 5 inches are 
  expected.

* WHERE...Clearfield, Northern Centre and Southern Centre 
  Counties.

* WHEN...From noon today to 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
2 follow-up statements
960 
WWUS41 KCTP 031819
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
119 PM EST Sun Mar 3 2019


PAZ036-056>059-063>066-040630-
/O.CON.KCTP.WS.W.0004.000000T0000Z-190304T0800Z/
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of Chambersburg, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
119 PM EST Sun Mar 3 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6 
  inches, with localized amounts up to 8 inches, are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 3 AM EST Monday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ006-011-012-037-041-042-045-046-049>053-040630-
/O.CON.KCTP.WW.Y.0021.190303T1900Z-190304T0700Z/
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
Including the cities of Coudersport, Emporium, Renovo, Mansfield,
Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
and Berwick
119 PM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 2 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ010-017>019-024>028-033>035-040600-
/O.CON.KCTP.WW.Y.0021.000000T0000Z-190304T0600Z/
Elk-Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Including the cities of St. Marys, Ridgway, DuBois, Clearfield, 
Philipsburg, State College, Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
and McConnellsburg
119 PM EST Sun Mar 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* WHAT...Snow. Additional snow accumulations of 3 to 5 inches are
  expected. Localized heavier amounts in higher elevations
  possible. 

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
356 
WWUS41 KCTP 040555
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
1255 AM EST Mon Mar 4 2019

PAZ036-056>059-063>066-040700-
/O.CAN.KCTP.WS.W.0004.000000T0000Z-190304T0800Z/
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of Chambersburg, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
1255 AM EST Mon Mar 4 2019

...WINTER STORM WARNING IS CANCELLED...

Snow has tapered off across the region as of 1 am.

$$

PAZ006-011-012-037-041-042-045-046-049>053-040700-
/O.CAN.KCTP.WW.Y.0021.000000T0000Z-190304T0700Z/
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
Including the cities of Coudersport, Emporium, Renovo, Mansfield,
Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
and Berwick
1255 AM EST Mon Mar 4 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has tapered off across the region as of 1 am.

$$

PAZ010-017>019-024>028-033>035-040700-
/O.CAN.KCTP.WW.Y.0021.000000T0000Z-190304T0600Z/
Elk-Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Including the cities of St. Marys, Ridgway, DuBois, Clearfield, 
Philipsburg, State College, Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
and McConnellsburg
1255 AM EST Mon Mar 4 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has tapered off across the region as of 1 am.

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 4:17 AM EST, 13 minutes earlier.

Area forecast discussion, Mar 3, 4:17 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service State College PA
417 AM EST Sun Mar 3 2019

.SYNOPSIS...
After a quiet night, a weather system will bring a period of
snow mainly to southern portions of the area Sunday afternoon
and night. Behind this system will be cold temperatures for
much of the next work week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
No changes to going forecast this evening. Sct-bkn cloud cover
of mainly the high variety will prevail overnight, with dry
conditions expected throughout. Min temps will fall close to
average early March lows ranging from the upper teens north to
the upper 20s southeast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
10 PM Update:
No changes to Sunday PM/Monday AM snow accums this evening.
Models continue to indicate a flatter wave bringing slightly
less QPF sunday PM into monday AM, with still the likelihood
that parts of south central southeast receive 5-6"+. Maintaining
Winter Storm Watches overnight and allow overnight shift to see
00z guidance before final headline decisions are made.

3 PM:
The main system of interest continues to be the southern
stream low slated to impact central PA Sunday and Sunday night.
Recent model/ensemble trends continue to nudge the storm track
southward, while also keeping its forward progression fairly
rapid. Correspondingly, earlier projected snowfall amounts have
dropped a bit. Given the synoptic back- drop of a broad eastern
CONUS trough, with a fast flow undercutting the eastern Canadian
vortex, along with a lack of north Atlantic blocking, the
latest model trends may sense.

Given above reasoning, we've converted a stripe of counties
along and just north of I-80 to a Winter Weather Advisory
(generally 2-4" anticipated). Farther south, given the amount of
uncertainty still present, we'll keep the Winter Storm Watch in
tact. A solid 4-6" of snow is still plausible for south-central
PA, with locally higher totals not out of the question. Overall,
though, rapid system motion and comparatively less impressive
frontal scale forcing (as compared to some previous storms this
season) should prevent this from being a "blockbuster"
snowstorm.

By early Monday, the synoptic snow should be gone, as the main
oceanic storm quickly pushes offshore. For the rest of the day
Monday and Monday night, a colder NW flow will gradually
develop. However, at the same time, the column also dries out.
Consequently, this should limit upslope/lake enhanced snow
showers/flurries across the northern tier and Allegheny ridges,
with at least partial clearing likely over the remainder of
central PA.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Cold trof over the area for much of the extended with
temperatures below average. With the fast NW flow the area will
not see any significant weather systems and should remain dry
until Thursday. Milder weather system late in the week but may
hold of beyond Friday. Still a lot of uncertainty with how the
end of the extended period plays out.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
Updated the TAFS here just after 4 AM.

Between the dry air working in overnight and the NW winds
holding up some, hard to see fog this morning. Thus took
the fog out.

Earlier discussion below.

06Z TAFS sent.

Ceilings rise to VFR for all but BFD overnight ahead of an
approaching winter storm system. But as winds relax further,
areas of MVFR fog are likely after midnight, esp toward sunrise.

The winter storm arrives from the SW on Sunday with some light
snow by late morning over the southern mountains spreading into
central and northeast portions of CWA midday. Heaviest snowfall
rates and period of widespread IFR conditions will be from
early afternoon into mid evening across the west and from
mid/late afternoon into the early morning over the east (though
some rain could mix in at LNS). Impacts will be a bit less over
the NW where snow will be lighter, while the southern mountains
and Susq Valley receive the brunt of the storm.

Conditions transition back to VFR fairly rapidly Monday morning
over the central and east as the storm pulls away. But westerly
flow will keep restrictions ongoing over the western higher
terrain through the day.

Outlook...

Mon...MVFR/sct SHSN poss W, No sig wx elsewhere.

Tue-Thu...MVFR poss NW, No sig wx elsewhere.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from noon today to 7 AM EST Monday for
PAZ012-017>019-041-042-045-046.
Winter Storm Watch from noon EST today through Monday morning
for PAZ049>053-057>059-065-066.
Winter Storm Watch from 10 AM EST this morning through Monday
morning for PAZ024>028-033>036-056-063-064.

&&

SYNOPSIS...Ross
NEAR TERM...Ross/DeVoir
SHORT TERM...Jurewicz
LONG TERM...Ross
AVIATION...Martin
Hazardous weather outlook, Mar 2, 3:32 PM EST, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
332 PM EST Sat Mar 2 2019

PAZ049>053-057>059-065-066-032045-
Union-Snyder-Montour-Northumberland-Columbia-Dauphin-Schuylkill-
Lebanon-York-Lancaster-
332 PM EST Sat Mar 2 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ024>028-033>036-056-063-064-032045-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Cumberland-Adams-
332 PM EST Sat Mar 2 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010-011-037-032045-
Warren-McKean-Potter-Elk-Cameron-Tioga-
332 PM EST Sat Mar 2 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ012-017>019-041-042-045-046-032045-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
332 PM EST Sat Mar 2 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 7 AM EST
MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jurewicz

Nearby

Winter Storm Warnings in Pennsylvania, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.